MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD MOD HD 36MM -3 NK; PROSTHESIS, HIP

BIOMET UK LTD. CER BIOLOXD MOD HD 36MM -3 NK; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: tloc 133 mp sp t1 ppsho 6x97.5, item# 51-109060, lot# 6541761.50mm o.D.Size hh porous uncemented with cluster holes shell use with hh liners, item# 00875705001, lot# 64311388.32mm i.D.Size hh neutral liner use with 50mm o.D.Size hh shell, item# 00885100932, lot# 64271009.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that patient underwent revision surgery due to pain.Patient underwent a replacement of the head component the same day as the initial total hip arthroplasty.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Event or Problem Description
It was reported that patient underwent revision surgery due to pain.Patient underwent a replacement of the head component the same day as the initial total hip arthroplasty.It is also suspected that wrong side hip was implanted.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Device is used for treatment.The reported products were reviewed for compatibility, and it was determined that the following implants are not compatible: item#: 12-115120 desc: cer bioloxd mod hd 36mm -3 nk; item#: 00885100932 desc: 32mm i.D.Size hh neutral liner use with 50mm o.D.Size hh shell.Review of the revision invoiced product confirms that a 32mm head was subsequently implanted which is a compatible head to the 32mm i.D.Size hh neutral liner use with 50mm o.D.Size hh shell.Medical records were not provided.The root cause of the reported issue is attributed to use error - inappropriate combination of product.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.Review of the additional information 'plaintiff¿s counsel stated that the wrong 'side' hip was used in the procedure' does not affect the investigation.Review of the continuum surgical technique for the reported items confirm that the hip combination used in the surgery are not 'side' specific, i.E.Are suitable for both left or right total hip arthroplasties.Root cause remains as use error - inappropriate combination of product.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CER BIOLOXD MOD HD 36MM -3 NK
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15795596
Report Number3002806535-2022-00464
Device Sequence Number4674539
Product Code LZO
UDI-Device Identifier00887868248474
UDI-Public(01)00887868248474(17)290115(10)2971260
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K061312
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number12-115120
Device Lot Number2971260
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer11/22/2022
12/08/2022
01/26/2023
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date12/01/2022
01/04/2023
02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale